Alert archive / Texas / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 355, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Oct 23, 1997, 10:23 PM CDT for Nacogdoches County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 23, 1997, 10:23 PM CDT (03:23 UTC)
- Expired
- Oct 23, 1997, 11:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Nacogdoches County, TX
The radar
The Shreveport radar (KSHV), 118 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 23, 8:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 533 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 240323 RRA SVRSHV TXC347-240415- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1023 PM CDT THU OCT 23 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1115 PM CDT FOR THE FOLLOWING AREA... IN EAST TEXAS ...NACOGDOCHES COUNTY AT 1022 PM...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF NACOGDOCHES MOVING EAST NEAR 20 MPH. DAMAGING HAIL UP TO GOLFBALL SIZE IS POSSIBLE WITH THIS STORM. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND SOMETIMES DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. 4/5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 23, 8:26 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Oct 23, 8:26 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 825 PM CDT THU OCT 23 1997 WITH DRY AIR BEGINNING TO MOVE INTO PARTS OF NORTH TEXAS WILL NEED TO DROP FFA FOR PARTS OF E TX FOR THE REST OF TONIGHT. RAIN COOLED AIR OVER PARTS OF SRN AR AND NRN LA SHUD SPELL AN END TO CHC SVR N OF A LINE FROM MANSFIELD LA TO COLUMBIA LA. WILL NEED TO LOOK AT REDUCING POPS ACRS EXTREME NE TX AS WELL WITH MOST ACTIVITY SHIFTING TO THE S OF THIS AREA. WILL ALSO NEED TO LOOK AT TRIMMING POPS A LITTLE FOR EXTREME SW AR. FOR OTHER LOCATIONS WILL NEED TO KEEP POPS UP BUT REDUCE LATE. 18
In the hours before
Local storm report, Oct 23, 5:08 PM CDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
508 PM CDT THU OCT 23 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0448 PM BULLARD TX 1.75 INCH HAIL
10/23/97 SMITH ALSO REPORTED NEAR FLINT.
18Local storm report, Oct 23, 7:15 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
715 PM CDT THU OCT 23 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0545 PM 10 W RUSK TX 1.5 INCH HAIL
10/23/97 CHEROKEE
0628 PM POLLOK TX NON QUALIFIED EVENT
10/23/97 ANGELINA FUNNEL CLOUD REPORTED IN
THE CENTER COMMUNITY OF
POLLOK.
18The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 7:50 PM CDT | Tornado Warning | SHV | Shelby | 40 min |
| Oct 23, 7:50 PM CDT | Tornado Warning | SHV | Sabine | 40 min |
| Oct 23, 8:00 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 45 min |
| Oct 23, 8:54 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Rusk | 51 min |
| Oct 23, 9:42 PM CDT | Severe Thunderstorm Warning | SHV | Shelby | 48 min |
| Oct 23, 10:21 PM CDT | Flash Flood Warning | SHV | Shelby | 2 hr |
| Oct 23, 11:48 PM CDT | Tornado Warning | SHV | San Augustine | 27 min |
| Oct 24, 1:36 AM CDT | Severe Thunderstorm Warning | SHV | Sabine | 39 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.